Alert archive / Mississippi / River Flood Warnings in 2012

River Flood Warning 20, NWS Memphis, TN

March 30, 2012Monroe County, Mississippi

NWS Memphis, TN issued this river flood warning at Mar 30, 2012, 6:14 PM CDT for Monroe County, Mississippi. It took effect at Mar 30, 2012, 8:00 PM CDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Mar 30, 2012, 6:14 PM CDT (23:14 UTC)
In effect from
Mar 30, 2012, 8:00 PM CDT
Expired
Mar 31, 2012, 2:12 PM CDT
In force
18 hr
Issued by
NWS Memphis, TN
Flood severity
Minor

County Monroe County, MS

The radar

The Columbus AFB radar (KGWX), 14 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tombigbee River near Amory (AMYM6). The gauge peaked at 20.28 ft at Mar 31, 2012, 12:00 AM CDT.

actionminormoderate15202503/3003/3104/01
Action stage
19 ft
Minor stage
20 ft
Moderate stage
25 ft
Major stage
33 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02437000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

107 
WGUS44 KMEG 302314
FLWMEG
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
614 PM CDT FRI MAR 30 2012

THE NATIONAL WEATHER SERVICE HAS ISSUED A FLOOD WARNING FOR THE 
TOMBIGBEE RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FOLLOWUP FLOOD STATEMENT WILL BE ISSUED LATER TODAY OR SOONER IF 
CONDITIONS WARRANT.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

MSC095-312043-
/O.NEW.KMEG.FL.W.0020.120331T0100Z-120331T2043Z/
/AMYM6.1.ER.120331T0100Z.120331T0600Z.120331T1443Z.NO/
614 PM CDT FRI MAR 30 2012

THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TOMBIGBEE RIVER NEAR AMORY
* FROM FRIDAY MARCH 30 UNTIL SATURDAY MARCH 31.
* AT 4 PM FRIDAY THE STAGE WAS...18.5 FEET.
* MINOR FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 21.0 FEET SATURDAY MARCH 31.
* FLOOD STAGE IS 20.0 FEET.
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY FRIDAY EVENING MARCH 
  30 AND CONTINUE TO RISE TO NEAR 21.0 FEET BY SATURDAY MARCH 31. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY SATURDAY EVENING MARCH 31.
* AT 22.0 FEET...LOW LAND NEAR THE RIVER IS FLOODED.  

$$
2 follow-up statements
271 
WGUS84 KMEG 310253
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
953 PM CDT FRI MAR 30 2012

THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NEXT RIVER STATEMENT WILL BE ISSUED TOMORROW MORNING OR SOONER IF CONDITIONS
WARRANT.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

MSC095-312230-
/O.EXT.KMEG.FL.W.0020.000000T0000Z-120331T2230Z/
/AMYM6.1.ER.120331T0042Z.120331T0600Z.120331T1200Z.NO/
953 PM CDT FRI MAR 30 2012

THE FLOOD WARNING CONTINUES FOR
  THE TOMBIGBEE RIVER NEAR AMORY
* UNTIL SATURDAY MARCH 31.
* AT 8 PM FRIDAY THE STAGE WAS 20.2 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 20.5 FEET SATURDAY MARCH 31.
* FLOOD STAGE IS 20.0 FEET.
* THE RIVER ROSE ABOVE FLOOD STAGE FRIDAY EVENING MARCH 30 AND WILL 
  CONTINUE RISING TO NEAR 20.5 FEET BY EARLY SATURDAY MORNING MARCH 
  31. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY AFTERNOON MARCH 31.

$$
057 
WGUS84 KMEG 311912
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
212 PM CDT SAT MAR 31 2012

THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

MSC095-311942-
/O.CAN.KMEG.FL.W.0020.000000T0000Z-120331T2230Z/
/AMYM6.1.ER.120331T0042Z.120331T0315Z.120331T0632Z.NO/
212 PM CDT SAT MAR 31 2012

FORECAST INFORMATION FOR
  TOMBIGBEE RIVER NEAR AMORY
* AT 12 PM SATURDAY THE STAGE WAS 15.5 FEET.
* NO FLOODING IS CURRENTLY FORECAST.
* MAXIMUM FORECAST STAGE OF 17.3 FEET SATURDAY MARCH 31.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE FALLING OVER THE NEXT SEVERAL DAYS.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Mar 30, 2:49 PM CDT, 3 hours 25 minutes earlier.

Area forecast discussion, Mar 30, 2:49 PM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
249 PM CDT FRI MAR 30 2012

.DISCUSSION...

RAIN AREA OVER SOUTHWEST TENNESSEE CONTINUES TO SLOWLY SHRINK IN
COVERAGE WHILE MORE SCATTERED ACTIVITY WAS SEEN ACROSS NORTHEAST
MISSISSIPPI. THIS ALL AFTER RADAR ESTIMATES OF FOUR INCHES WERE
OBSERVED LATE THIS MORNING NEAR TUPELO. CURRENT MCV PLACEMENT WAS
NEAR STARKVILLE MISSISSIPPI...WITH MODELS SHOWING IT MOVING
THROUGH BIRMINGHAM BY 5 PM.

LATE THIS AFTERNOON THROUGH TONIGHT...RAIN WILL BE ENDING ACROSS
THE SOUTH AND EAST COUNTIES EARLY THIS EVENING WITH CLEARING
SKIES FROM WEST TO EAST. WITH THAT BEING SAID MOSTLY CLEAR SKIES
OVERNIGHT SHOULD TRIGGER PATCHY FOG MAINLY SOUTH OF INTERSTATE
FORTY. FOCUS WILL SHIFT TO AN APPROACHING COLD FRONT FROM THE
MIDWEST AND A DIVING SHORTWAVE AFTER MIDNIGHT. HAVE PLACED SLIGHT
CHANCE OF POPS IN ACROSS THE NORTH COUNTIES FOR LATER TONIGHT.

SATURDAY...THE AFOREMENTIONED COLD FRONT WILL BECOME STATIONARY
OVER THE REGION. DESPITE THE WEAK FRONTAL CONVERGENCE...LIFT
SHOULD BE SUFFICIENT FROM THE DIVING SHORTWAVE TO GENERATE
SCATTERED STORMS BY MIDDAY. NAM AND GFS FORECAST SOUNDINGS
INDICATE CAPE VALUES ABOVE 2000 J/KG WITH STEEP LOW LEVEL LAPSE
RATES AND NO CAP BY 18Z. PULSE TYPE STORMS MAY MERGE INTO
MULTICELL CLUSTERS BY LATE IN THE AFTERNOON AS STORMS SAG
SOUTHWARD INTO NORTH MISSISSIPPI. THUS HAVE GONE ABOVE MOS
GUIDANCE POPS AND KEPT A CHANCE FOR ACTIVITY CONTINUING SATURDAY
EVENING TO THE SOUTH OF MEMPHIS. HAVE LOWERED TEMPERATURES A FEW
DEGREES DUE TO THE INCREASED RAIN CHANCE AND CLOUD COVER. A STRONG
OR PERHAPS SEVERE PULSE STORM WILL REMAIN POSSIBLE.

SUNDAY THROUGH MONDAY...A WARM START FOR THE BEGINNING OF APRIL
AS MODELS ARE IN GOOD AGREEMENT AS A RIDGE BUILDS ACROSS THE
MIDDLE SECTION OF THE COUNTRY. FURTHER WEST A SHORTWAVE TROUGH
WILL MOVE INTO THE ROCKIES. RAIN CHANCES ON SUNDAY APPEAR TO BE
JUST TO OUR EAST ON THE BACKSIDE OF THE RIDGE. HAVE LEFT OUR
REGION DRY THROUGH THE PERIOD FOR NOW WITH TEMPERATURES CLIMBING
INTO THE MID AND UPPER 80S. SOUTH WINDS WILL DRIVE DEWPOINTS INTO
THE UPPER 60S...YIELDING AFTERNOON HEAT INDICES INTO THE LOW AND
MID 90S. AS THE RIDGE AXIS PASSES OVERHEAD LATE MONDAY SUBTROPICAL
MOISTURE WILL BEGIN TO SURGE NORTHEASTWARD.

TUESDAY THROUGH THURSDAY...LATEST EURO AND GFS ARE IN BETTER AGREEMENT
THAT A CLOSED LOW WILL TRACK ACROSS THE SOUTHERN PLAINS BRINGING A
WET PERIOD TO AREA. HOWEVER THE GFS IS ABOUT 24 TO 36 HOURS FASTER
THAN THE EURO PLACING THE LOW CENTER NEAR MEMPHIS EARLY THURSDAY
MORNING...WHILE EURO KEEPS THE LOW IN THE RED RIVER VALLEY. HAVE
RAIN CHANCES STARTING LATE MONDAY NIGHT WITH THE BETTER CHANCES
EXPECTED TUESDAY AND WEDNESDAY WITH A SEVERE THREAT STILL
POSSIBLE. MODELS BEGIN TO DIFFER LATE ON WEDNESDAY AND THURSDAY AS
TO THE ACTUAL LOW PATH...SO HAVE TAKEN A BLEND WITH COOLER
TEMPERATURES AND LINGERING RAIN CHANCES INTO WEDNESDAY NIGHT. WILL
UPDATE SEVERE WORDING IN HWO FOR THE PERIOD MONDAY NIGHT THROUGH
WEDNESDAY AS THE THREAT OF SEVERE HAIL WILL BE POSSIBLE NEAR THE
CORE ON WEDNESDAY. WILL ALSO HAVE TO WATCH FOR LOCALIZED FLASH
FLOODING DEPENDING ON THE LOW TRACK.

IT LOOKS LIKE THE LOW CENTER WILL MOVE SOUTH AND EAST NEXT
WEEKEND...ALLOWING FOR A DRIER PATTERN FOR THE EASTER WEEKEND.

JAB

&&

.AVIATION...

18Z TAF CYCLE

A MIX OF VFR AND MVFR CIGS WILL PREVAIL THROUGH THE AFTERNOON AT
ALL TAF SITES WITH OCCASIONAL FURTHER REDUCTIONS IN CIGS AND VSBYS
WHERE THUNDERSTORMS OCCUR. WINDS SHOULD REMAIN LIGHT MAINLY FROM
THE SOUTH AND SOUTHWEST.

SCATTERED SHOWERS AND THUNDERSTORMS SHOULD DIMINISH THIS EVENING
WITH LOSS OF HEATING AND AS THE MESOSCALE CONVECTIVE VORTEX NOW
OVER CENTRAL MISSISSIPPI MOVES EAST. REDUCTIONS IN VSBYS AND
POTENTIALLY CIGS WILL LIKELY OCCUR LATER TONIGHT AS AREAS OF FOG
DEVELOPS...ESPECIALLY IN AREAS WHERE RAIN OCCURS TODAY. LIGHT
SOUTHERLY WINDS WILL PERSIST.

ANOTHER MID LEVEL SHORTWAVE WILL APPROACH THE AREA IN NORTHWEST
FLOW ALOFT SATURDAY MORNING WITH ADDITIONAL DEVELOPMENT OF
SCATTERED SHOWERS AND THUNDERSTORMS...ESPECIALLY BY LATE MORNING
INTO EARLY AFTERNOON. ANY EARLY MVFR CIGS/VSBYS SHOULD LIFT WITH
MAINLY VFR CONDITIONS EXPECTED OUTSIDE OF THUNDERSTORMS SATURDAY.

JLH

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  63  82  65  88 /  20  50  20  10
MKL  58  79  57  86 /  20  30  20  10
JBR  60  81  61  87 /  20  50  20  10
TUP  59  81  59  86 /  20  50  30  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Mar 30, 3:06 PM CDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
306 PM CDT FRI MAR 30 2012

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-312215-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
306 PM CDT FRI MAR 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A STRONG THUNDERSTORM WILL BE POSSIBLE OVER PORTIONS OF NORTHEAST
MISSISSIPPI LATE THIS AFTERNOON AND INTO EARLY THIS EVENING. GUSTY
WINDS...SMALL HAIL AND LOCALIZED FLASH FLOODING ARE ALL POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A FEW STRONG TO PERHAPS SEVERE THUNDERSTORMS WILL BE POSSIBLE
SATURDAY AS A UPPER LEVEL DISTURBANCE OVERRIDES A WEAK COLD FRONT
IN THE AREA. DAMAGING WINDS...LARGE HAIL...AND LOCALIZED FLASH
FLOODING WILL BE THE MAIN THREATS.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE
MIDSOUTH MONDAY NIGHT THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JAB

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 9:08 AM CDTFlash Flood WarningMEGChickasaw, Lee, Monroe, Pontotoc, Union3 hr

Nearby

River Flood Warnings in Mississippi, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.